Ohio, 2005

Winter Storm in Ohio, January 7 to 8, 2005

January 7 to 8, 2005 · NWS CLE · 1 event in 1 county or zone

1 winter storm, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jan 7, 4:10 PM EST, 5 hours 50 minutes earlier.

Area forecast discussion, Jan 7, 4:10 PM EST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
410 PM EST FRI JAN 7 2005

.SHORT TERM (TONIGHT THROUGH SUNDAY)...

A LIGHT PCPN EVENT IS EXPECTED TONIGHT AND EARLY SATURDAY AS A WELL
DEFINED SHORT WAVE MOVE MOVES THROUGH THE REGION. THE ETA AND GFS
ARE QUITE SIMILAR IN THE TIMING AND MOVEMENT OF THE SYSTEM BUT THE
LOW LEVEL THERMAL STRUCTURE IS RATHER DIFFERENT ONCE AGAIN OVER
NORTHERN OHIO. THE ETA IS ONCE AGAIN WARMER THAN THE GFS. ETA BRINGS
MIXED PCPN ALL THE WAY TO TOL WHILE THE GFS KEEPS MOSTLY SNOW ACR
NRN OH AND NW PA.

WE WILL SIDE WITH THE GFS AS IT HAS BEEN MORE ACCURATE WITH THE
RECENT STORMS AND THE FACT THAT IT IS RATHER COLD AND DRY NEAR THE
SURFACE AT THIS TIME ACROSS OHIO AND NW PA. TEMPERATURES ARE
CURRENTLY AT OR BELOW FREEZING WITH DEWPOINTS IN THE LOWER TO MID
20S. WE EXPECT SOME MIXED PCPN SOUTH AN EAST OF A LINE FROM GKJ TO
AKR TO MNN. QPF AMOUNTS OF A  0.10 TO 0.30 CAN BE EXPECTED ACROSS
THE REGION WITH THE MAX FROM YNG TO KNOX COUNTY.  WILL ISSUE A
WINTER WEATHER ADVISORY FOR TNGT. THE SYSTEM QUICKLY DEPARTS SAT
ATERNOON WITH FAIR EXPECTED FOR THE REMAINDER OF THE WEEKEND.

.
&&

.LONG TERM (MONDAY THROUGH FRIDAY)...
LITTLE CHANGE IN THE EXTENDED PLANNED. EARLIER THINKING FROM
YESTERDAY APPEARS VAILD. A LARGE PCPN EVENT IS POSSIBLE THURSDAY AS
SLOW MOVING COLD FRONT CROSSES THE REGION. ANOTHER MILD PERIOD IS
EXPECTED AS LONG WAVE RIDGING PERSISTS OFF THE EAST COAST AND THE
LONG WAVE TROF REMAINS NEAR THE ROCKIES.  THE FCST AREA WILL BE
MAINLY MILD AND WET WITH SHARP COOLING ON FRIDAY.
&&

.AVIATION (18Z-18Z)...
HI PRES OVR ERN OH MOVS QUICKLY E THIS AFTN WHILE LOW PRES MOVS ENE
OUT SRN MS VLY TO CNTRL WV BY 12Z. CURRENTLY MVFR CIGS COVER MUCH OF
THE CWA AREA. THERE MAY BE BRK OUT SOME AREAS WITH GNLY AC CLDS FOR
THE AFTN BUT GNLY EXPCT THE MVFR CIGS TO CONT. SN PL FZRA THEN TO
SPRD ACRS ARND MIDN. GFS GNLY WUD KP PCPN S ALL BUT FAR SE WHILE ETS
WUD SPRD THE MXD PCPN OVR ALL BUT PERHAPS TOL AREA. I FOLLOWED
SOMEWHAT COMPS WITH NRN AREAS MNLY S OR A SHORT PD MIXED PCPN...WITH
SRN AREAS MIXED. PCPN SHUD CHNG OVER TO ALL S AGAIN BY 12Z. DURG THE
HEAVIEST PCPN 06-12Z WUD EXPECT IFR CIGS AND VSBYS. PCPN ENDG DURG
THE MRNG.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY TNGT FOR MNN TO MFD TO AKR TO YNG AND
SWD.
PA...NONE
&&

SHORT TERM...ABE
SHORT TERM...LAPLANTE
LONG TERM...LAPLANTE
AVIATION...WCR
Hazardous weather outlook, Jan 7, 5:45 AM EST, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
545 AM EST FRI JAN 7 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-081044-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
545 AM EST FRI JAN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

SOME WINTRY PRECIPITATION MAY OCCUR TONIGHT...IT COULD BE A
COMBINATION OF SNOW...SLEET AND FREEZING RAIN. IF TEMPERATURES WARM
ENOUGH WELL INLAND FROM LAKE ERIE...SOME RAIN COULD OCCUR FOR A TIME.
THE AMOUNTS SHOULD BE ON THE LIGHT SIDE...HOWEVER WITH FREEZING RAIN
AND SLEET THEY COULD STILL CAUSE SLIPPERY ROADS AND SIDEWALKS. AN
ADVISORY COULD BE NEEDED FOR TONIGHT.

RIVERS AND STREAMS LEVELS WILL SLOWLY FALL.

.DAYS TWO THROUGH SEVEN...

RIVERS AND STREAMS LEVELS WILL CONTINUE TO SLOWLY FALL. SNOW MELT IN
THE EXTREME NORTH SUNDAY AND MONDAY MAY CAUSE THE LEVELS TO RISE
AGAIN IN SOME RIVERS AND STREAMS.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KIELTYKA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter storm. Local standard time, as filed.

Winter Storm, Lucas

When
January 7, 10:00 PM EST to January 8, 10:00 AM EST
Where
Lucas forecast zone
Property damage
$100,000
Reported by
TRAINED SPOTTER
Coordinates
41.684, -83.468 (the zone’s center; the record gives no point)

An area of weak low pressure moved across the region early on January 8th. Heavy snow fell in association with this low over extreme northwestern Ohio. Six to eight inches of snow fell on much of Lucas County.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, January 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5435169.